MAUDE Adverse Event Report: AV-TEMECULA-CT HT VERSATURN GUIDE WIRE

AV-TEMECULA-CT HT VERSATURN GUIDE WIRE
Catalog Number 1013319
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported peeling was confirmed.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure as it is likely that as the guide wire was advanced interaction with the moderately tortuous and moderately calcified anatomy resulted in the reported failure to advance.Interaction with the copilot and/or other devices as the device was being removed resulted in the reported peeled/noted scrapped teflon coating.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It reported the procedure was performed to treat a lesion with moderate tortuosity and moderate calcification in the right coronary artery (rca).The versaturn guide wire was advanced but met resistance with the anatomy.When the guide wire was removed, there were green pieces of coating remaining in the copilot.The copilot was flushed and flakes of green teflon came out.There was some green teflon missing 30 mm in length half way down the guide wire.There was no resistance noted between the copilot and the guide wire.It was confirmed that no teflon entered into the patient vasculature.The copilot was used with a new balance middleweight (bmw) guide wire to complete the procedure successfully.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7793464
Report Number2024168-2018-06330
Device Sequence Number19155798
Product Code DQX
UDI-Device Identifier08717648198458
UDI-Public08717648198458
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number1013319
Device Lot Number8061561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR